MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PCA ASV MICROBORE CV; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ PCA ASV MICROBORE CV; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 30873
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd alaris¿ pca asv microbore cv the product was damaged.This occurred twice.There was no report of patient impact.The following information was provided by the initial reporter: we recently had 2 sets of bd pca administration sets break.Both breaks happened to the same patient at the same place in the same 24 hours.
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A complaint of two sets breaking was received from the customer.No product or photo was returned by the customer.The customer complaint of component damage could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on model 30873 because the lot number is unknown.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
H.6.Investigation summary: a complaint of two sets breaking was received from the customer.No product or photo was returned by the customer.The customer complaint of component damage could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on model 30873 because the lot number is unknown.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported while using bd alaris¿ pca asv microbore cv the product was damaged.This occurred twice.There was no report of patient impact.The following information was provided by the initial reporter: we recently had 2 sets of bd pca administration sets break.Both breaks happened to the same patient at the same place on the same 24 hours.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 19-jan-2023.H6: investigation summary a complaint of two administration sets breaking was received from the customer.Two samples of material #30873 were returned for investigation.Through visual inspection, the customer complaint was confirmed.The female luers were cracked.When a syringe was connected, the sets would leak from the connection.A device history record review could not be performed on model 30873 because the lot number is unknown.The manufacturing plant was notified of this defect.An investigation was performed, and it was determined that there were two possible root causes for this issue, use of alcohol on the female luer or a supplier issue.The complaint was escalated to the supplier and samples were sent for investigation.The samples were inspected by the supplier and no evident flow lines or signs on the parts that justify weakness due to the molding process.The samples were also measured with a calibrated gauge conforming to iso standard and the female luers are within specification.Due to the lot being unknown, a device history review was unable to be performed by the supplier to determine if there were any issues during the molding of this component, or which cavity was used for this lot.
 
Event or Problem Description

Brand Name
BD ALARIS¿ PCA ASV MICROBORE CV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15540814
Report Number9616066-2022-01483
Device Sequence Number13920758
Product Code FPA
UDI-Device Identifier10885403273940
UDI-Public10885403273940
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number30873
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/09/2022
04/04/2023
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date10/26/2022
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown